Men Home > Ifex Overdose
Although receiving too much Ifex (ifosfamide) is unlikely because it is administered by a healthcare provider, an overdose could happen if the dosage is miscalculated or other errors occur. Symptoms may include seizures, confusion, and hallucinations. Treatment for an overdose of Ifex may include administering certain medications and managing any symptoms that occur.
Can You Receive Too Much Ifex?Ifex® (ifosfamide) is a prescription chemotherapy medication approved to treat testicular cancer. It may also be used off-label to treat other types of cancer. As with most medicines, it is possible to use too much Ifex.
Symptoms of an OverdoseBecause this medicine is usually given by a healthcare provider in a healthcare setting, an intentional overdose is unlikely to occur. However, too much Ifex could be given if the dose is miscalculated or another error occurs.
- Dangerously low blood cell counts, which could cause anemia, bleeding, and infections
- Kidney damage
- Hallucinations (seeing or hearing things that are not real)
- Blurred vision
- Unusual behavior
- Muscle weakness
- Muscle stiffness
- Mouth or throat sores or ulcers
- Any of the usual Ifex side effects.
Treatment for an Ifex OverdoseThere is no specific antidote for an overdose of Ifex. Therefore, treatment will mainly involve close monitoring and supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive treatment may include:
- Antibiotics to treat or prevent infection
- Fluids through an intravenous (IV) line
- A medication called mesna (Mesnex®) to help reduce bladder damage caused by Ifex.